Texas, 2025

Flash Flood in Texas, April 21, 2025

April 21, 2025 · NWS LCH · 1 event in 1 county or zone

Slow moving thunderstorms affected southeast Texas as a cold front stalled across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Slow moving thunderstorms affected southeast Texas as a cold front stalled across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 21, 3:11 AM CST, 2 hours 9 minutes earlier. Its key messages:

  • An unsettled weather pattern continues through the upcoming week, with scattered showers and storms each day
  • Temperatures are expected to run above normal
  • Tides will run about one half to one foot above normal this week with a moderate onshore flow
Area forecast discussion, Apr 21, 3:11 AM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
411 AM CDT Mon Apr 21 2025

...New SYNOPSIS, SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- An unsettled weather pattern continues through the upcoming
  week, with scattered showers and storms each day

- Temperatures are expected to run above normal

- Tides will run about one half to one foot above normal this week
  with a moderate onshore flow

&&

.SYNOPSIS...
Issued at 405 AM CDT Mon Apr 21 2025

KLCH radar shows ongoing clusters of storms across interior SE TX,
from northern Hardin County across Tyler into northern Jasper
County. One isolated strong to occasionally severe storm has been
noted trekking across southeast Tyler County into Jasper County and
is now approaching Newton County. Meanwhile, bands of heavier rain
to the west of this cell have resulted in a risk of flash
flooding across southern Tyler County (with a FFW now in effect).
With convection continuing to develop and train across this area,
flash flooding will continue to be possible and additional
warnings may become necessary.

This activity was occurring in the vicinity of a slow-moving
frontal boundary that extended from N LA across E TX to west of
Houston, and aided by a passing impulse aloft traversing the base
of a trough lifting NE across the midwest.

An active weather pattern is expected to continue through much of
the week as the front stalls and dissipates over the region while
intermittent disturbances propagate east amid prevailing westerly
flow aloft.

&&

.SHORT TERM...
(Today through Wednesday night)
Issued at 405 AM CDT Mon Apr 21 2025

The frontal boundary will gradually stall across E TX today as the
parent shortwave trough lifts further northeast. Moisture/lift in
the vicinity of the boundary will keep shower and thunderstorm
chances elevated across our SE TX zones north of I-10 into W and central
LA. While pockets of heavier rainfall will be possible, excessive
rainfall is not anticipated, and amounts will generally stay
around an inch or less. Storms will likewise stay below severe
limits, given weak forcing and modest shear over the region. Rain
chances should begin to diminish by late afternoon into the
evening and daytime heating wanes. Moisture will remain plentiful
over the region the next couple of days, with PWATs ranging from
1.4 to 1.6 inches (approaching the 90th percentile). Daytime
heating combined with weak disturbances translating over the
region and minimal capping will lead to a daily uptick in PoPs
through Wednesday, with scattered to numerous showers and storms
expected, mainly along and north of the I-10 corridor.

For temperatures, today's highs will be slightly lower in areas
with thicker cloud cover/higher rain chances with warmer temps
in areas that should have less rain and possibly a few breaks in
the overcast. The cooler areas will likely only reach the middle
to upper 70s, while warmer areas across S central LA are expected
to reach the middle 80s. Otherwise, highs Tuesday and Wednesday
are expected to reach the lower to middle 80s while overnight lows
will only fall into the upper 60s each night.

24

&&

.LONG TERM...
(Thursday through Monday)
Issued at 405 AM CDT Mon Apr 21 2025

Unsettled conditions will persist through Friday, with daily
scattered showers and storms expected. Mid to upper level ridging
will begin to build over the NW Gulf coast through the latter half
of the long term period, with rain chances decreasing. This will
also keep any fronts well north of the area, thus unusually warm
and humid conditions will continue with highs in the middle to
upper 80s and lows in the upper 60s to lower 70s.

24

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CDT Sun Apr 20 2025

Winds continue to subside however a few gusts remain this evening,
however those will be decreasing as the front continues to
approach. Otherwise IFR and at times LIFR Cigs are expected
tonight and early tomorrow.

precipitation timing will also be a big part of the forecast with
categorical mention at BPT and AEX and prob30 at all other
locations.

&&

.MARINE...
Issued at 405 AM CDT Mon Apr 21 2025

Light to moderate southeast winds will continue for several days,
with no signals for any change in the pattern. Seas are expected
to range from 2 to 4 feet through the week. No headlines are
anticipated at this time.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  81  64  84  64 /  60  30  70  20
LCH  83  68  83  69 /  40  10  50  10
LFT  85  69  84  69 /  30  10  60  10
BPT  82  68  84  69 /  60  10  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...27

In the hours before

Special weather statement, Apr 21, 2:09 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 AM CDT Mon Apr 21 2025

TXZ180-259-260-210845-
Northern Newton TX-Northern Jasper TX-Tyler TX-
309 AM CDT Mon Apr 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...WEST
CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES THROUGH 345 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fred, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Bleakwood, Magnolia Springs, Mt. Union, Roganville, and Kirbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 9412 3066 9418 3086 9391 3070 9377
TIME...MOT...LOC 0808Z 238DEG 33KT 3064 9412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kowalski

The radar

The Lake Charles radar (KLCH), 128 km away, was scanning. The volume nearest the first event began at 11:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Tyler

When
April 21, 5:20 AM CST to 6:20 AM CST
Where
Tyler County, 1.59 mi NW of Warren to 1.77 mi NW of Warren
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.615, -94.420

Several roads were flooded and closed around Warren including 1943 East and West, CR 4475, FM 1013 CR 4478. Multiple other roads had water covering them, but were not closed including CR 4470 and CR 1450.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254188.